| Model Number |
400SMTSFT0720 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior cerebral artery (aca) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It was reported that the patient¿s anatomy was slightly tortuous and calcified.During the procedure, while advancing a smart coil approximately 15 centimeters into the microcatheter, the physician encountered resistance.It was noted that several attempts were made to advance the smart coil further, but resistance was encountered at the same location; therefore, it was removed.The procedure was completed using nine non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.